Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 192, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 21, 2017, 11:25 PM CDT for Johnson County, Kansas. It took effect at Aug 22, 2017, 12:20 AM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2017, 11:25 PM CDT (04:25 UTC)
- In effect from
- Aug 22, 2017, 12:20 AM CDT
- Expired
- Aug 23, 2017, 5:30 AM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnson County, KS
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tomahawk Creek at Roe Avenue (TCRK1). The gauge peaked at 18.64 ft at Aug 22, 2017, 2:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06893350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
736
WGUS43 KEAX 220425
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1125 PM CDT Mon Aug 21 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...
Tomahawk Creek at Roe Avenue affecting Johnson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-230425-
/O.NEW.KEAX.FL.W.0192.170822T0520Z-170823T1030Z/
/TCRK1.1.ER.170822T0520Z.170822T0800Z.170822T1030Z.UU/
1125 PM CDT Mon Aug 21 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tomahawk Creek at Roe Avenue.
* until late Tuesday night.
* At 11:16 PM Monday the stage was 9.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 15.9 feet by Tuesday morning. The river
will fall below flood stage by Tuesday morning.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk
Creek Parkway.
&&
Latest
Location FS Stage Day/Time Forecast
Tomahawk Creek
Roe Avenue 13 9.3 Mon 11 PM 15.9 Tuesday morning
&&
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463
$$4 follow-up statements
484
WGUS43 KEAX 220540
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1240 AM CDT Tue Aug 22 2017
...Forecast flooding changed from Minor to Record severity for the
following rivers in Kansas...Missouri...
Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson
Counties.
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Kansas...Missouri...
Tomahawk Creek at Roe Avenue affecting Johnson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-230540-
/O.EXT.KEAX.FL.W.0191.170822T0538Z-170823T1503Z/
/ICLK1.3.ER.170822T0432Z.170822T0800Z.170822T1503Z.UU/
1240 AM CDT Tue Aug 22 2017
...Forecast flooding increased from Minor to Major severity...
The Flood Warning continues for
The Indian Creek at Stateline Rd Leawood.
* until Wednesday morning.
* At 11:30 PM Monday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by midnight and
continue to rise to near 28.6 feet by early this morning. The river
will fall below flood stage by late this morning.
* At 26.0 feet...Water begins to affect commercial buildings near
104th Street just west of State Line Road.
* At 25.0 feet...Water begins to cover portions of State Line Road.
* At 23.0 feet...Parking lot just west of State Line Road begins to
flood.
* At 20.0 feet...Water begins to cover the portion of Lee Boulevard
located south of Interstate 435.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Stateline Rd L 20 19.9 Mon 11 PM 28.6 early this morning
&&
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456
$$
KSC091-230540-
/O.EXT.KEAX.FL.W.0192.000000T0000Z-170823T1149Z/
/TCRK1.2.ER.170822T0440Z.170822T0800Z.170822T1149Z.UU/
1240 AM CDT Tue Aug 22 2017
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Tomahawk Creek at Roe Avenue.
* At 12:32 AM Tuesday the stage was 16.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by
early this morning. The river will fall below flood stage this
morning.
* At 19.0 feet...Flood waters approach 119th Street.
* At 18.0 feet...Flooding begins to affect several homes along the
creek's north bank, just upstream of the gage site.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk
Creek Parkway.
&&
Latest
Location FS Stage Day/Time Forecast
Tomahawk Creek
Roe Avenue 13 16.1 Tue 01 AM 19.4 early this morning
&&
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463
$$890
WGUS83 KEAX 220820
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
320 AM CDT Tue Aug 22 2017
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Indian Creek at Overland Park affecting Johnson and Jackson
Counties.
Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson
Counties.
Tomahawk Creek at Roe Avenue affecting Johnson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-230820-
/O.EXT.KEAX.FL.W.0190.000000T0000Z-170823T1254Z/
/OPDK1.3.ER.170822T0426Z.170822T0900Z.170822T1254Z.NR/
320 AM CDT Tue Aug 22 2017
The Flood Warning continues for
The Indian Creek at Overland Park.
* until Wednesday morning.
* At 2:15 AM Tuesday the stage was 17.2 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring and Record flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by
early this morning. The river will fall below flood stage this
morning.
* At 18.8 feet...Many homes and businesses along Indian Creek are
flooded. This includes low-lying garages on Walmer and Lamar.
Buildings on Indian Creek Parkway and West 107th Street also begin
to flood.
* At 18.4 feet...Flood waters reach homes and garages along West
106th Street, West 106th Terrace, West 103rd Street, Robinson,
Lamar, Horton, Indian Creek Drive, Indian Creek Parkwary, Beverly,
West 107th Street, and El Monte.
* At 16.5 feet...Flood waters approach homes along Conser Street.
* At 15.1 feet...Flood waters reach Antioch Road 600 feet north of
Indian Creek. Water also reaches buildings near the creek along
Antioch Road West 106th Circle and El Monte cul de sac.
* At 14.3 feet...Flood waters threaten basements along lowell and
antioch road.
* At 8.0 feet...Low-lying land along the creek begins to flood,
including a paved bike and walking path.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Overland Park 14 17.2 Tue 02 AM 19.1 early this morning
&&
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462
$$
KSC091-MOC095-230819-
/O.CON.KEAX.FL.W.0191.000000T0000Z-170823T1503Z/
/ICLK1.3.ER.170822T0431Z.170822T0900Z.170822T1503Z.UU/
320 AM CDT Tue Aug 22 2017
The Flood Warning continues for
The Indian Creek at Stateline Rd Leawood.
* until Wednesday morning.
* At 2:30 AM Tuesday the stage was 27.1 feet.
* Flood stage is 20.0 feet.
* Major flooding is occurring and record flooding is forecast.
* Forecast...The river will continue rising to near 28.6 feet by
early this morning. The river will fall below flood stage late this
morning.
* At 26.0 feet...Water begins to affect commercial buildings near
104th Street just west of State Line Road.
* At 25.0 feet...Water begins to cover portions of State Line Road.
* At 23.0 feet...Parking lot just west of State Line Road begins to
flood.
* At 20.0 feet...Water begins to cover the portion of Lee Boulevard
located south of Interstate 435.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Stateline Rd 20 27.1 Tue 02 AM 28.6 early this morning
&&
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456
$$
KSC091-230819-
/O.CON.KEAX.FL.W.0192.000000T0000Z-170823T1149Z/
/TCRK1.2.ER.170822T0440Z.170822T0900Z.170822T1149Z.UU/
320 AM CDT Tue Aug 22 2017
The Flood Warning continues for
The Tomahawk Creek at Roe Avenue.
* until Wednesday morning.
* At 3:02 AM Tuesday the stage was 18.4 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 18.7 feet by
early this morning. The river will fall below flood stage this
morning.
* At 18.0 feet...Flooding begins to affect several homes along the
creek's north bank, just upstream of the gage site.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk
Creek Parkway.
&&
Latest
Location FS Stage Day/Time Forecast
Tomahawk Creek
Roe Avenue 13 18.4 Tue 03 AM 18.7 early this morning
&&
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463
$$266
WGUS83 KEAX 221120
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
620 AM CDT Tue Aug 22 2017
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Indian Creek at Overland Park affecting Johnson and Jackson
Counties.
Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson
Counties.
Tomahawk Creek at Roe Avenue affecting Johnson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-231120-
/O.EXT.KEAX.FL.W.0190.000000T0000Z-170823T1251Z/
/OPDK1.3.ER.170822T0426Z.170822T0845Z.170822T1251Z.NR/
620 AM CDT Tue Aug 22 2017
The Flood Warning continues for
The Indian Creek at Overland Park.
* until Wednesday morning.
* At 5:15 AM Tuesday the stage was 16.9 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 16.5 feet...Flood waters approach homes along Conser Street.
* At 15.1 feet...Flood waters reach Antioch Road 600 feet north of
Indian Creek. Water also reaches buildings near the creek along
Antioch Road West 106th Circle and El Monte cul de sac.
* At 14.3 feet...Flood waters threaten basements along lowell and
antioch road.
* At 8.0 feet...Low-lying land along the creek begins to flood,
including a paved bike and walking path.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Overland Park 14 16.9 Tue 05 AM 15.0 this morning
&&
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462
$$
KSC091-MOC095-231119-
/O.EXT.KEAX.FL.W.0191.000000T0000Z-170823T1651Z/
/ICLK1.3.ER.170822T0431Z.170822T0900Z.170822T1651Z.UU/
620 AM CDT Tue Aug 22 2017
The Flood Warning continues for
The Indian Creek at Stateline Rd Leawood.
* until Wednesday morning.
* At 5:30 AM Tuesday the stage was 27.7 feet.
* Flood stage is 20.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* At 26.0 feet...Water begins to affect commercial buildings near
104th Street just west of State Line Road.
* At 25.0 feet...Water begins to cover portions of State Line Road.
* At 23.0 feet...Parking lot just west of State Line Road begins to
flood.
* At 20.0 feet...Water begins to cover the portion of Lee Boulevard
located south of Interstate 435.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Stateline Rd L 20 27.7 Tue 05 AM 27.2 this morning
&&
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456
$$
KSC091-231119-
/O.EXT.KEAX.FL.W.0192.000000T0000Z-170823T1227Z/
/TCRK1.2.ER.170822T0440Z.170822T0701Z.170822T1227Z.UU/
620 AM CDT Tue Aug 22 2017
The Flood Warning continues for
The Tomahawk Creek at Roe Avenue.
* until Wednesday morning.
* At 6:02 AM Tuesday the stage was 15.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk
Creek Parkway.
&&
Latest
Location FS Stage Day/Time Forecast
Tomahawk Creek
Roe Avenue 13 15.8 Tue 06 AM 14.5 this morning
&&
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463
$$741
WGUS83 KEAX 221442
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
942 AM CDT Tue Aug 22 2017
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Indian Creek at Overland Park affecting Johnson and Jackson
Counties.
Tomahawk Creek at Roe Avenue affecting Johnson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-221512-
/O.CAN.KEAX.FL.W.0190.000000T0000Z-170823T1251Z/
/OPDK1.3.ER.170822T0426Z.170822T0845Z.170822T1153Z.NR/
942 AM CDT Tue Aug 22 2017
The Flood Warning is cancelled for
The Indian Creek at Overland Park.
* At 8:15 AM Tuesday the stage was 12.7 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at 6:53 AM Tuesday.
* Forecast...The river will continue to fall to feet by .
* At 8.0 feet...Low-lying land along the creek begins to flood,
including a paved bike and walking path.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Overland Park 14 12.7 Tue 08 AM 10.5 late this morning
&&
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462
$$
KSC091-221512-
/O.CAN.KEAX.FL.W.0192.000000T0000Z-170823T1227Z/
/TCRK1.2.ER.170822T0440Z.170822T0701Z.170822T1212Z.UU/
942 AM CDT Tue Aug 22 2017
The Flood Warning is cancelled for
The Tomahawk Creek at Roe Avenue.
* At 9:01 AM Tuesday the stage was 6.5 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 7:12 AM Tuesday.
* Forecast...The river will continue to fall to feet by .
&&
Latest
Location FS Stage Day/Time Forecast
Tomahawk Creek
Roe Avenue 13 6.5 Tue 09 AM 5.1 late this morning
&&
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 21, 6:49 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 21, 6:49 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
649 PM CDT Mon Aug 21 2017
.Discussion...
Issued at 340 PM CDT MON AUG 21 2017
Main concerns in the near term remain focused on heavy rain and
possible flash flooding as a very moist atmosphere remains in
place. Main focus for convection this afternoon looks to be a
remnant convergent line/outflow boundary now stretching from
central Missouri west into northeastern Kansas. Storms have
been developing along this feature this afternoon with primary
impacts felt across the northern Metro so far. Convection
allowing models indicate this activity will start sliding east in
a couple of hours with attention then shifting to our north where
a cold front is set to arrive later tonight. All available
guidance shows this boundary lighting up with convection later
this evening with activity slowly settling south during the
overnight and early morning hours. Overall concerns earlier today
for flash flooding seem a bit suppressed due to faster system
movement as seen on today's model runs, however convection
currently impacting the northern Metro and precip from earlier
today has undoubtedly further primed soils for possible flash
flooding later tonight. As a result, no planned changes to the
flash flood watch with this afternoon's fcst package. With PWAT
values anywhere between 2-3 standard deviations above normal,
along with a southwesterly directed low-level jet overnight and
decent upper divergence in the right entrance region of an upper
jetstreak to our north, the atmosphere appears more than set for
heavy rain production. The only caveat that remains to be seen is
whether the faster system movement leads to less residence time
over primed basins, and thus lower precip totals than previously
forecast. Lets hope this is the case but current radar trends and
recent reports across the north side of the Metro offer
decreasing hope to this scenario and as a result, it could very
well be a busy night across the area. If there's one bit of good
news is that ongoing precip and convective overturning from
earlier convection has helped to stabilize the environment to some
degree. While a few stray severe storms cannot be ruled out, the
overall threat this evening and overnight will be focused on hydro
concerns.
Precip to quickly come to an end late Tuesday morning and
afternoon from north to south. Cool high pressure will quickly
build into the region during the afternoon tomorrow with dry
conditions persisting right through mid/late week. Unseasonably
cool air will filter into our region with high temps from
Wednesday through Friday struggling to reach the 80 degree mark.
High pressure across the Great Lakes and a southwestward extending
surface ridge axis look to keep our region dry through late week
before rain chances reappear as we head into the weekend.
&&
.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 649 PM CDT MON AUG 21 2017
Another round of thunderstorms is developing west of STJ and the
KC area and will likely expand in coverage and track across much
of the region this evening and overnight. Could see off-and-on
storms for more than 6 hours in many locations before clearing out
from north to south around sunrise.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from 10 PM CDT this evening through Tuesday
morning for KSZ025-057-060-102>105.
MO...Flash Flood Watch from 10 PM CDT this evening through Tuesday
morning for MOZ012>016-020>024-028>032-037>039-043>045-053-
054.
&&
Discussion...32
Aviation...HawblitzelHazardous weather outlook, Aug 21, 3:15 AM CDT, 20 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 315 AM CDT Mon Aug 21 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-220815- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 315 AM CDT Mon Aug 21 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Multiple rounds of thunderstorms are possible this afternoon and this evening, some which could become strong to severe. Strong winds, hail and perhaps even an isolated tornado are possible with the afternoon round especially along and north of Highway 36, and strong winds are possible with the late evening-overnight round throughout the outlook area. In addition to the severe threat, flooding will be a concern this evening and tonight throughout the outlook area. Several inches of rain are possible, and may fall very rapidly in stronger storms. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Aug 21, 10:07 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CDT MON AUG 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST DE SOTO 38.98N 94.97W
08/21/2017 M63 MPH JOHNSON KS TRAINED SPOTTER
&&
LAFLINLocal storm report, Aug 21, 10:18 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1018 PM CDT MON AUG 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM FLASH FLOOD 2 SW KANSAS CITY 39.07N 94.61W
08/21/2017 JACKSON MO EMERGENCY MNGR
2 TO 3 FEET OF WATER AT 31ST AND SOUTHWEST
BLVD.
&&
LAFLINLocal storm report, Aug 21, 10:19 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT MON AUG 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLASH FLOOD 3 SSW KANSAS CITY 39.05N 94.59W
08/21/2017 JACKSON MO EMERGENCY MNGR
3 FEET OF WATER AT WESTPORT ROAD AND MILL
ROAD.
&&
LAFLINLocal storm report, Aug 21, 10:24 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1024 PM CDT MON AUG 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM FLASH FLOOD 1 SE RIVERSIDE 39.17N 94.60W
08/21/2017 PLATTE MO EMERGENCY MNGR
WATER RESCUE ONGOING.
&&
LAFLINLocal storm report, Aug 21, 10:25 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT MON AUG 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD 1 NE LANSING 39.26N 94.88W
08/21/2017 LEAVENWORTH KS EMERGENCY MNGR
KS HWY 5 SHUT DOWN DUE TO WATER OVER ROAD AT
SEVENMILE CREEK.
&&
LAFLINLocal storm report, Aug 21, 10:38 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT MON AUG 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM FLASH FLOOD 1 SW KANSAS CITY 39.09N 94.59W
08/21/2017 JACKSON MO PUBLIC
2 TO 3 FEET OF WATER ON I-35 SOUTHBOUND NEAR
DOWNTOWN.
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:22 PM CDT | Flash Flood Warning | EAX | Atchison | 6 hr |
| Aug 21, 8:41 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 32 min |
| Aug 21, 8:52 PM CDT | Special Weather Statement | EAX | Johnson, Leavenworth, Wyandotte | 38 min |
| Aug 21, 9:09 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Aug 21, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 34 min |
| Aug 21, 9:30 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth | 30 min |
| Aug 21, 9:53 PM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Aug 21, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 35 min |
| Aug 21, 10:22 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 18 min |
| Aug 21, 10:46 PM CDT | Flash Flood Warning | EAX | Johnson | 6 hr |
| Aug 21, 10:48 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 51 hr |
| Aug 21, 10:48 PM CDT | River Flood Warning | EAX | Leavenworth | 50 hr |
| Aug 21, 11:07 PM CDT | River Flood Warning | EAX | Johnson | 28 hr |
| Aug 21, 11:12 PM CDT | River Flood Warning | EAX | Johnson | 33 hr |
| Aug 21, 11:43 PM CDT | River Flood Warning | EAX | Johnson | 30 hr |
| Aug 21, 11:45 PM CDT | Flash Flood Warning | EAX | Miami | 8 hr |
| Aug 22, 12:04 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 8 hr |
| Aug 22, 12:51 AM CDT | River Flood Warning | EAX | Johnson | 34 hr |
| Aug 22, 2:41 AM CDT | Special Weather Statement | EAX | Johnson | 34 min |
| Aug 22, 3:09 AM CDT | Areal Flood Warning | EAX | Atchison | 6 hr |
| Aug 22, 3:15 AM CDT | Flash Flood Warning | EAX | Linn, Miami | 6 hr |
| Aug 22, 4:34 AM CDT | River Flood Warning | EAX | Miami | 3 days |
| Aug 22, 4:34 AM CDT | River Flood Warning | EAX | Linn | 5 days |
| Aug 22, 7:37 AM CDT | Areal Flood Warning | EAX | Atchison, Johnson, Leavenworth, Miami, Wyandotte | 12 hr |
| Aug 22, 8:46 AM CDT | River Flood Warning | EAX | Linn | 5 days |
| Aug 22, 9:01 AM CDT | Areal Flood Warning | EAX | Linn, Miami | 60 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.